Tennessee, 2022

Damaging Wind in Tennessee, July 6, 2022

July 6, 2022 · NWS OHX · 1 event in 1 county or zone

Scattered thunderstorms again developed across Middle Tennessee during the afternoon and evening hours on July 6. One report of wind damage was received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Scattered thunderstorms again developed across Middle Tennessee during the afternoon and evening hours on July 6. One report of wind damage was received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 6, 12:30 PM CST, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 6, 12:30 PM CST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
130 PM CDT Wed Jul 6 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This afternoon through Thursday Night)
Issued at 117 PM CDT Wed Jul 6 2022

Weak high pressure remains the dominant meteorological feature at
the surface across Middle Tennessee, but the presence of a moist
environment and a weak shortwave aloft are combining with the
runaway surface temperatures to produce more widespread
convection already today than we've seen in past days. Expect
more of the same tomorrow as we are anticipating little air mass
change. Heat indices will likely put us back in warning criteria
again tomorrow, and existing instability parameters should stay in
place, so we'll go with scattered to likely POP's for tomorrow
afternoon during peak heating. There is also a marginal/slight
risk of severe storms today and again tomorrow.

&&

.LONG TERM...
(Friday through next Wednesday)
Issued at 117 PM CDT Wed Jul 6 2022

While the Excessive Heat Warning will last through Friday,
Saturday looks to be less oppressive as a slow-moving surface
boundary is expected to slip through Middle Tennessee (fingers
crossed!). So while this pleasant "cool-down" will in reality
only drop us back down to normal temperatures, POP's will remain
high through Saturday before drier air filters in behind the
fropa. Then temperatures will start to rebound by Monday with
continued above-normal readings at least through Wednesday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1222 PM CDT Wed Jul 6 2022

VFR conditions are expected at airports this TAF period although
VCSH/VCTS will impact all terminals the rest of today. Brief MVFR
conditions are possible if a SHRA or TSRA directly moves over the
airport. Light southwest to south winds will continue through the
TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      77  98  77  97 /  20  50  20  40
Clarksville    76  97  76  97 /  20  40  20  40
Crossville     71  90  72  89 /  30  60  30  60
Columbia       76  98  75  98 /  20  40  20  40
Cookeville     73  93  74  92 /  30  60  30  60
Jamestown      72  89  72  90 /  30  60  30  60
Lawrenceburg   75  96  75  97 /  20  40  20  40
Murfreesboro   75  98  76  98 /  20  50  20  50
Waverly        76  99  76  98 /  20  30  20  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until midnight CDT Friday night for Cannon-Clay-
Coffee-De Kalb-Jackson-Macon-Overton-Pickett-Putnam-Smith-
Trousdale-Warren-White.

Excessive Heat Warning until midnight CDT Friday night for
Bedford-Cheatham-Davidson-Dickson-Giles-Hickman-Houston-
Humphreys-Lawrence-Lewis-Marshall-Maury-Montgomery-Perry-
Robertson-Rutherford-Stewart-Sumner-Wayne-Williamson-Wilson.

&&

SHORT TERM...Rose
LONG TERM....Rose
AVIATION.....Shamburger
Hazardous weather outlook, Jul 6, 2:15 AM CST, 11 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
315 AM CDT Wed Jul 6 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-070815-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
315 AM CDT Wed Jul 6 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A dangerous combination of heat and humidity will continue.
Excessive Heat Warnings or Heat Advisories are in place for most of
the area.

Scattered thunderstorms are expected. A few may be severe with
damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A dangerous combination of heat and humidity will continue through
Friday. Excessive Heat Warnings or Heat Advisories are in place for
most of the area.

Scattered thunderstorms are expected. A few storms may be severe
Thursday through Friday night. Damaging wind gusts will be the main
concern.

.SPOTTER INFORMATION STATEMENT...

Spotter storm reports may be needed. Please relay any information
about observed severe weather to the NWS in Nashville.

13

In the hours before

Special weather statement, Jul 6, 11:32 AM CST, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Nashville TN
1232 PM CDT Wed Jul 6 2022

TNZ028-062-063-061800-
Cannon TN-Rutherford TN-Wilson TN-
1232 PM CDT Wed Jul 6 2022

...A strong thunderstorm will impact portions of northeastern
Rutherford, southeastern Wilson and northwestern Cannon Counties
through 100 PM CDT...

At 1231 PM CDT, Doppler radar was tracking a strong thunderstorm near
Walterhill, or 12 miles northeast of Murfreesboro, moving southeast
at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Walterhill, Auburntown, Cedars Of Lebanon State Park, Lascassas and
Milton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3597 8643 3612 8629 3599 8603 3580 8623
TIME...MOT...LOC 1731Z 310DEG 9KT 3601 8630

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Shamburger
Special weather statement, Jul 6, 12:17 PM CST, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Nashville TN
117 PM CDT Wed Jul 6 2022

TNZ028-030-032-062>064-061900-
Putnam TN-Cannon TN-Rutherford TN-Wilson TN-De Kalb TN-Smith TN-
117 PM CDT Wed Jul 6 2022

...Strong thunderstorms will impact portions of southern Smith, De
Kalb, east central Rutherford, southeastern Wilson, west central
Putnam and Cannon Counties through 200 PM CDT...

At 117 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Brush Creek to near Murfreesboro. Movement was
east at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Murfreesboro, Smithville, Woodbury, Watertown, Baxter, Gordonsville,
Hickman, Alexandria, Dowelltown, Liberty, Auburntown, Lascassas,
Center Hill Lake, Bradyville, Edgar Evans State Park, Milton and
Readyville.

This includes the following highways...
 Interstate 40 between mile markers 252 and 281.
 Interstate 24 between mile markers 77 and 81.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3617 8558 3566 8610 3585 8647 3619 8605
TIME...MOT...LOC 1817Z 272DEG 15KT 3614 8603 3590 8634

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Shamburger
Special weather statement, Jul 6, 1:17 PM CST, 57 minutes before
Special Weather Statement
National Weather Service Nashville TN
217 PM CDT Wed Jul 6 2022

TNZ027-028-059-062-061945-
Rutherford TN-Williamson TN-Davidson TN-Wilson TN-
217 PM CDT Wed Jul 6 2022

...A strong thunderstorm will impact portions of southeastern
Davidson, northwestern Rutherford, northeastern Williamson and
southwestern Wilson Counties through 245 PM CDT...

At 216 PM CDT, Doppler radar was tracking a strong thunderstorm over
Nippers Corner, or 8 miles southeast of Nashville, moving east at 20
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Murfreesboro, Smyrna, Brentwood, La Vergne, Nolensville, Oak Hill,
Rural Hill, Antioch, Berry Hill, Percy Priest Lake and Gladeville.

This includes the following highways...
 Interstate 40 between mile markers 211 and 219.
 Interstate 65 between mile markers 71 and 80.
 Interstate 24 between mile markers 52 and 72.
 Interstate 840 between mile markers 55 and 73.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3599 8680 3617 8676 3615 8637 3589 8643
TIME...MOT...LOC 1916Z 280DEG 17KT 3607 8669

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Shamburger
Special weather statement, Jul 6, 1:47 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
247 PM CDT Wed Jul 6 2022

TNZ059-062-062015-
Rutherford TN-Williamson TN-
247 PM CDT Wed Jul 6 2022

...A strong thunderstorm will impact portions of west central
Rutherford and eastern Williamson Counties through 315 PM CDT...

At 246 PM CDT, Doppler radar was tracking a strong thunderstorm near
Arrington, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Franklin, Smyrna, Brentwood, Nolensville, Thompson's Station,
Eagleville and Triune.

This includes the following highways...
 Interstate 65 between mile markers 59 and 71.
 Interstate 24 between mile markers 69 and 72.
 Interstate 840 between mile markers 29 and 49.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3583 8689 3600 8680 3594 8649 3571 8662
TIME...MOT...LOC 1946Z 292DEG 12KT 3589 8677

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Shamburger
Special weather statement, Jul 6, 2:12 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Nashville TN
312 PM CDT Wed Jul 6 2022

TNZ093-062100-
Wayne TN-
312 PM CDT Wed Jul 6 2022

...A strong thunderstorm will impact portions of Wayne County through
400 PM CDT...

At 311 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Olive Hill, or 13 miles southwest of Waynesboro,
moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Waynesboro, Collinwood, Cypress Inn and Lutts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3501 8799 3529 8798 3530 8800 3530 8802
      3533 8802 3535 8801 3536 8801 3548 8769
      3547 8769 3547 8766 3500 8762
TIME...MOT...LOC 2011Z 230DEG 8KT 3519 8793

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Barnwell

The radar

The Nashville radar (KOHX), 106 km away, was scanning. The volume nearest the first event began at 20:11 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Putnam

When
July 6, 2:14 PM CST
Where
Putnam County, 1.8 mi WSW of Mill Creek
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
36.108, -85.398

Multiple trees were blown down on Shady Lane Road near Highway 70.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2022Every state in 2022This day in weather historyWarnings in Tennessee, July 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1050448.